Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with postural hypotension. Allergic to amlodopine. Noticed blood clot clot in eyes. What is causing this?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 410 Questions
Respected Sir, My father is 72 years of age and has LBBB. For the last couple of years he is on medicines. Few months back he had episodes of syncope and was diagnosed for postural hypotension. The medicines he is currently taking are prolomet r 50, clopilet, daztor and nexito 10. Though he is clinically ok, his bp remains on upper side i.e. 170/70 and at times 190/90. He is allergic to amlodopine. I have asked the treating doctor and he has advised to start minipres xl 5. Today I have noticed a blood clot in his eye. Can it be due to high bp. Also probably there is some swelling on his face. Can it be side effect of prolomet or other medicine. Also since he is having postural hypotension what should be his ideal bp limit. Please advise.
Posted Sun, 7 Oct 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Prabhakar C Koregol 44 minutes later

Thanks for query and detailed description.

Your father’s blood pressure (BP) needs to be below 140/90mmHg. Postural hypotension is generally not related to absolute BP and it is more on the way medicines act. Therefore, it is the level of fall of BP on standing or sitting from supine position, which matters.

Yes, in given situation minipress is good medicine and you can give it to him. Blood in eye can be because of high BP but needs further evaluation if it's due to some other cause.

Swelling of face occasionally described with ramipril, which is part of prolomet r, if some medicines need to be changed but that has to be decided by doctor seeing your father in person.

Do write back for further clarifications on this.

Above answer was peer-reviewed by
Follow-up: Diagnosed with postural hypotension. Allergic to amlodopine. Noticed blood clot clot in eyes. What is causing this? 2 hours later
Sir, His BP never goes to 140/90. If we try to bring it to that level by medicines the diastolic will go 60 or below 60. Also if it remains that high, as I have mentioned, is it XXXXXXX with the given medicines.
Answered by Dr. Prabhakar C Koregol 25 hours later
Thanks for information.

I would not be able to say it’s dangerous; but events such as heart problems, kidney and eye problems will remain higher in long run in comparison to well controlled blood pressure.

I hope you can work with his cardiologist to achieve a controlled blood pressure.
Let me know if you have any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor